Alert archive / Kansas / Flash Flood Warnings in 2008
Flash Flood Warning 33, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jul 5, 2008, 5:44 AM CDT for Republic County, Washington County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2008, 5:44 AM CDT (10:44 UTC)
- Expired
- Jul 5, 2008, 9:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Republic County, KS, Washington County, KS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KTOP 051049 FFWTOP KSC157-201-051445- /O.NEW.KTOP.FF.W.0033.080705T1044Z-080705T1445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 544 AM CDT SAT JUL 5 2008 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL REPUBLIC COUNTY IN NORTH CENTRAL KANSAS... WEST CENTRAL WASHINGTON COUNTY IN NORTH CENTRAL KANSAS... * UNTIL 945 AM CDT * AT 543 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED PERSISTENT THUNDERSTORMS PRODUCING HEAVY RAINFALL OF ONE TO THREE INCHES IN EAST CENTRAL REPUBLIC COUNTY EARLY THIS MORNING. RUNOFF FROM THIS RAIN WILL LIKELY CAUSE FLASH FLOODING...INCLUDING FLOODING OF THE NORTH AND SOUTH FORKS OF MILL CREEK IN EAST CENTRAL REPUBLIC AND WEST CENTRAL WASHINGTON COUNTIES. * LOCATIONS IMPACTED INCLUDE... CUBA... HADDAM... MUNDEN... DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION CONCERNING THE SEVERE WEATHER. LAT...LON 3995 9754 3988 9727 3979 9725 3974 9755 $$
2 follow-up statements
000 WGUS73 KTOP 051205 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 701 AM CDT SAT JUL 5 2008 KSC157-201-051445- /O.CON.KTOP.FF.W.0033.000000T0000Z-080705T1445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REPUBLIC-WASHINGTON- 701 AM CDT SAT JUL 5 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR WEST CENTRAL WASHINGTON AND EAST CENTRAL REPUBLIC COUNTIES... AT 700 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ONE AND HALF TO THREE INCHES OF RAIN HAD FALLEN IN EASTERN REPUBLIC AND AND FAR WESTERN WASHINGTON COUNTIES SINCE EARLY THIS MORNING. RUNOFF FROM THIS PRECIPITATION WILL LIKELY CAUSE FLASH FLOODING...INCLUDING RAPID RISES OF WATER IN MILL CREEK. LOCATIONS IMPACTED INCLUDE... CUBA...HADDAM...AND MUNDEN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. LAT...LON 3995 9754 3988 9727 3979 9725 3974 9755 $$
000 WGUS73 KTOP 051450 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 950 AM CDT SAT JUL 5 2008 KSC157-201-051500- /O.EXP.KTOP.FF.W.0033.000000T0000Z-080705T1445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REPUBLIC-WASHINGTON- 950 AM CDT SAT JUL 5 2008 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR WEST CENTRAL WASHINGTON AND EAST CENTRAL REPUBLIC COUNTIES... AT 950 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE VERY HEAVY RAIN HAS ENDED...AND THE POSSIBILITY FOR FLASH FLOODING WILL CONTINUE TO DECREASE. THEREFORE THE FLASH FLOOD WARNING IS NO LONGER IN EFFECT. LAT...LON 3995 9754 3988 9727 3979 9725 3974 9755 $$ HARDING
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:53 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 5, 3:53 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 353 AM CDT SAT JUL 5 2008 .DISCUSSION... MID LEVEL WARM AIR ADVECTION FROM FLATTENING WESTERN RIDGE AND LOW LEVEL RIDGING TO THE EAST HAS RESULTED IN THUNDERSTORM DEVELOPMENT FROM NORTHEAST NEBRASKA TO NORTH CENTRAL KANSAS EARLY THIS MORNING. ONGOING AND PROGGED STORM MOTIONS SUGGEST A SSE MOVEMENT...FOCUSING BEST CHANCES IN A WASHINGTON TO COUNCIL GROVE AXIS. LATEST RADAR AND SATELLITE TRENDS INDICATE CONVECTION DEVELOPING SSE TO NEAR TULSA WITH FURTHER DEVELOPMENT NEAR HAYS. HARD TO NAIL DOWN WHERE BEST COVERAGE OF THUNDERSTORMS WILL BE THIS MORNING...SO AT LEAST SOME MENTION WILL BE INCLUDED FOR ALL AREAS. WAA SHOULD BE ON THE WANE BY LATE MORNING...BUT CONVECTIVE OUTFLOWS AND RAIN COOLED AIR MAY ENHANCE WARM FRONT CONVERGENCE IN SOUTHWESTERN LOCATIONS...AND MAY ALLOW FOR ADDITIONAL STORM FORMATION HERE. WILL ONLY HAVE SMALL POPS AT THIS TIME GIVEN UNCERTAINTY ON MESOSCALE DETAILS. MAY SEE QUITE A DISPARITY IN DAYTIME HIGHS GIVEN THE ABOVE...BUT WILL GO WITH A 10 DEGREE SPREAD AT THIS TIME. LOW LEVEL JET WILL INCREASE TO AROUND 35KT TONIGHT...BUT ELEVATED INSTABILITY WILL BE LIMITED BY 10-15C 850MB DEWPOINT DEPRESSIONS. THE JET WILL BRING WARM TEMPS TO THE ENTIRE AREA FOR SUNDAY AND SUNDAY NIGHT. WEAK COLD FRONT MOVING SOUTH INTO CENTRAL NEBRASKA MAY ALLOW A FEW STORMS TO REACH THE FAR NORTHERN COUNTIES SUNDAY NIGHT...BUT CHANCES OF THIS SEEM LESSER AND LESSER AS IT NEARS. NEXT UPPER WAVE MOVING ACROSS THE NORTHERN STATES WILL BRING A COLD FRONT INTO THE CWA MONDAY NIGHT. NORTHERN AND WESTERN AREAS COULD SEE LATE AFTERNOON CONVECTION NEAR THIS FRONT MONDAY. FRONT APPEARS SLIGHTLY SLOWER THAN EARLIER PROGS AND AN INCREMENTAL INCREASE WAS MADE TO TUESDAY/S PRECIPITATION CHANCES. REMAINDER OF THE FORECAST SEEMS WELL IN HAND...THOUGH THE RETURN TO NEAR NORMAL TEMPS FOR MID WEEK MAY BE A BIT BULLISH. WILL LET LATER SHIFTS REASSESS. && .AVIATION... 00Z MODELS HAVE NOT CHANGED MUCH ON SUGGESTING A NARROW AXIS OF ELEVATED CONVECTION DEVELOPING TOWARDS SUNRISE WITHIN THE WAA PATTERN. SATELLITE AND MANUAL OBS NOTE A FEW PATCHES OF AC ALREADY DEVELOPING BETWEEN TOP AND CNK WITH 850 PROFILERS STARTING TO VEER AROUND TO THE SOUTHWEST. CONFIDENCE IN LOCATION OF CONVECTION IS STILL LOW GIVEN NO CLEAR FOCUSING MECHANISM. NAM AND GFS STILL FAVORING WESTERN SECTIONS OF THE FORECAST AREA WITH THERE QPF. SO WILL MAINTAIN CURRENT TAFS WITH LITTLE CHANGE. ONCE SIGNS OF INITIATION BECOME CLEARER...FORECAST CAN BE ENHANCED. WILL ALSO NEED TO WATCH OUT FOR CONVECTION SATURDAY AFTERNOON AND EVENING. WITH FORECAST SHOWING DEWPOINTS IN THE UPPER 60S AND TEMPS APPROACHING 90...A DECENT AXIS OF INSTABILITY SHOULD DEVELOP. KEY WILL BE WHETHER THERE IS A TRIGGER FOR CONVECTION. LATER SHIFTS CAN REEVALUATE. WOLTERS && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && 65
Hazardous weather outlook, Jul 5, 5:09 AM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 509 AM CDT SAT JUL 5 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-061015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 509 AM CDT SAT JUL 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA THIS MORNING...AND SOUTH OF A LINE FROM ABILENE TO GARNETT THIS AFTERNOON. A FEW OF THE STORMS COULD BECOME SEVERE AND PRODUCE LARGE HAIL. LOCALLY HEAVY RAINFALL COULD ALSO RESULT FROM THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES EXIST FOR LOCATIONS NEAR THE NEBRASKA BORDER SUNDAY NIGHT...FOR NORTH CENTRAL AND PORTIONS OF NORTHEAST KANSAS MONDAY...AND FOR NEARLY THE ENTIRE AREA MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... A FEW SPOTTERS MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Jul 5, 4:05 AM CDT, 1 hour 39 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 405 AM CDT SAT JUL 5 2008 KSZ008-009-050945- REPUBLIC-WASHINGTON- 405 AM CDT SAT JUL 5 2008 THROUGH 445 AM CDT...A THUNDERSTORM WILL MOVE SOUTHEAST AT 13 MPH ACROSS PORTIONS OF EASTERN REPUBLIC AND WESTERN WASHINGTON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...DANGEROUS LIGHTNING AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE CUBA AND HADDAM. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Jul 5, 5:09 AM CDT, 35 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 509 AM CDT SAT JUL 5 2008 KSZ021-022-036-051100- CLAY-GEARY-RILEY- 509 AM CDT SAT JUL 5 2008 THROUGH 600 AM CDT...A THUNDERSTORM WILL MOVE SOUTHEAST AT 19 MPH ACROSS PORTIONS OF SOUTHEAST CLAY...SOUTHWEST RILEY AND NORTHERN GEARY COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE WAKEFIELD...MILFORD LAKE...MILFORD AND MILFORD STATE PARK. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:53 AM CDT | Areal Flood Advisory | TOP | Republic | 2 hr |
| Jul 5, 6:31 AM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Wabaunsee | 44 min |
Nearby
Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.